Alert archive / Colorado / Red Flag Warnings in 2011

Red Flag Warning 1, NWS Grand Junction, CO

March 18, 20118 counties in Colorado

NWS Grand Junction, CO issued this red flag warning at Mar 18, 2011, 9:47 PM MDT for 8 counties in Colorado. It took effect at Mar 19, 2011, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2011, 9:47 PM MDT (03:47 UTC)
In effect from
Mar 19, 2011, 2:00 PM MDT
Expired
Mar 19, 2011, 8:00 PM MDT
In force
6 hr
Issued by
NWS Grand Junction, CO

Counties Dolores County, CO, Eagle County, CO, Garfield County, CO, La Plata County, CO, Mesa County, CO, Montezuma County, CO, Pitkin County, CO, San Miguel County, CO

The radar

The Grand Junction radar (KGJX), 70 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 3.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2011-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2011-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1641 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

177 
WWUS85 KGJT 190347
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
947 PM MDT FRI MAR 18 2011

...RED FLAG WARNING FOR AREAS BELOW 6500 FEET ELEVATION OF
SOUTHWEST COLORADO AND PORTIONS OF CENTRAL COLORADO SATURDAY FROM
2 PM TO 8 PM MDT...INCLUDING FIRE ZONES 205 AND 207...

.INCREASING SOUTHWEST WINDS ALOFT AND AT THE SURFACE SATURDAY
AFTERNOON WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY...DEAD AND
DORMANT FUELS AND AN UNSTABLE LOWER ATMOSPHERE TO PRODUCE RED FLAG
CONDITIONS FOR AREAS BELOW 6500 FEET IN SOUTHWEST COLORADO...THE
PARADOX VALLEY AREA...AND IN THE VICINITY OF MONTROSE. WINDS
SHOULD BEGIN TO SUBSIDE SOON AFTER SUNSET.

COZ205-207-191600-
/O.NEW.KGJT.FW.W.0001.110319T2000Z-110320T0200Z/
MONTROSE FORECAST AREA-DURANGO FORECAST AREA-
947 PM MDT FRI MAR 18 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 205 AND 207 
BELOW 6500 FEET...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT SATURDAY.


* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 205 AND 207
  BELOW 6500 FEET ELEVATION. SPECIFICALLY...THE LOWER ELEVATIONS
  OF MONTEZUMA...LA PLATA...ARCHULETA...AND WESTERN DOLORES
  COUNTIES...AS WELL AS THE PARADOX VALLEY AREA IN WESTERN
  MONTROSE AND SAN MIGUEL COUNTIES...AND THE AREAS EAST OF AND
  ADJACENT TO THE UNCOMPAHGRE PLATEAU IN MONTROSE AND DELTA
  COUNTIES.

* WIND...SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH AND GUST TO
  25 TO 30 MPH AFTER 2 PM MDT...AND CONTINUE UNTIL 8 PM MDT. 

* HUMIDITY...WILL LOWER TO LESS THAN 15 PERCENT ABOUT 2 PM MDT AND
  REMAIN LOW UNTIL JUST AFTER SUNSET...AROUND 8 PM MDT.

* IMPACTS...CONDITIONS MAY CAUSE CONTROL PROBLEMS ON ANY FIRES
  STARTED...INCLUDING AGRICULTURAL BURNS OR PRESCRIBED BURNS. SUCH
  FIRES MAY GROW QUICKLY AND OUTPACE ATTEMPTS TO CONTROL THEM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED.  A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH
POTENTIAL.

USE EXTREME CAUTION IF CONTEMPLATING AN AGRICULTURAL OR PRESCRIBED 
BURN SATURDAY. EVEN A SMALL DITCH BURN COULD QUICKLY BECOME
UNCONTROLLABLE.

&&

$$

CUOCO

HTTP://WEATHER.GOV/GJT
4 follow-up statements
677 
WWUS85 KGJT 190446 AAA
RFWGJT

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1046 PM MDT FRI MAR 18 2011

CORRECTED TO ADD INFORMATION TO DISCUSSION AND HEADLINE

...RED FLAG WARNING FOR LOW HUMIDITY...STRONG WINDS AND UNSTABLE
CONDITIONS IN AREAS BELOW 6500 FEET IN PORTIONS OF SOUTHWEST AND
CENTRAL COLORADO SATURDAY FROM 2 PM TO 8 PM MDT...INCLUDING FIRE
ZONES 205 AND 207...

.INCREASING SOUTHWEST WINDS ALOFT AND AT THE SURFACE SATURDAY
AFTERNOON WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY...DEAD AND
DORMANT FUELS AND AN UNSTABLE LOWER ATMOSPHERE TO PRODUCE RED
FLAG CONDITIONS FOR AREAS BELOW 6500 FEET IN SOUTHWEST AND
PORTIONS OF CENTRAL COLORADO. 

THE AFFECTED AREAS IN FIRE ZONE 205 INCLUDE THE PARADOX VALLEY
AREA...AND AREAS IMMEDIATELY EAST OF THE UNCOMPAHGRE PLATEAU IN
DELTA AND MONTROSE COUNTIES. ALSO IN THE WARNING AREA WILL BE THE
LOWER ELEVATIONS OF ZONE 207 IN WESTERN DOLORES COUNTY AND IN
MONTEZUMA...LA PLATA...AND ARCHULETA COUNTIES. WINDS SHOULD BEGIN
TO SUBSIDE AND HUMIDITY INCREASE SOON AFTER SUNSET.

COZ205-207-192200-
/O.CON.KGJT.FW.W.0001.110319T2000Z-110320T0200Z/
MONTROSE FORECAST AREA-DURANGO FORECAST AREA-
1046 PM MDT FRI MAR 18 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
205 AND 207 BELOW 6500 FEET...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 205 AND 207 
  BELOW 6500 FEET ELEVATION. SPECIFICALLY...THE LOWER 
  ELEVATIONS OF MONTEZUMA...LA PLATA...ARCHULETA...AND WESTERN 
  DOLORES COUNTIES...AS WELL AS THE PARADOX VALLEY AREA IN 
  WESTERN MONTROSE AND SAN MIGUEL COUNTIES...AND THE AREAS EAST 
  OF AND ADJACENT TO THE UNCOMPAHGRE PLATEAU IN MONTROSE AND 
  DELTA COUNTIES.

* WIND...SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH AND GUST
  TO 25 TO 30 MPH AFTER 2 PM MDT...AND CONTINUE UNTIL 8 PM MDT. 

* HUMIDITY...WILL LOWER TO LESS THAN 15 PERCENT ABOUT 2 PM MDT
  AND REMAIN LOW UNTIL JUST AFTER SUNSET...AROUND 8 PM MDT. 

* IMPACTS...CONDITIONS MAY CAUSE CONTROL PROBLEMS ON ANY FIRES 
  STARTED...INCLUDING AGRICULTURAL BURNS OR PRESCRIBED BURNS. 
  SUCH FIRES MAY GROW QUICKLY AND OUTPACE ATTEMPTS TO CONTROL 
  THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED.  A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH
POTENTIAL.

USE EXTREME CAUTION IF CONTEMPLATING AN AGRICULTURAL OR
PRESCRIBED BURN SATURDAY. EVEN A SMALL DITCH BURN COULD QUICKLY
BECOME UNCONTROLLABLE.

&&

$$

CUOCO

HTTP://WEATHER.GOV/GJT
125 
WWUS85 KGJT 190912
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
312 AM MDT SAT MAR 19 2011

...RED FLAG WARNING FOR LOW HUMIDITY...STRONG WINDS AND UNSTABLE
CONDITIONS IN AREAS BELOW 6500 FEET IN PORTIONS OF SOUTHWEST AND
CENTRAL COLORADO SATURDAY FROM 2 PM TO 8 PM MDT...INCLUDING FIRE
ZONES 205 AND 207...

.THIS AFTERNOON...STRONG AND GUSTY SOUTHWEST WINDS WILL COMBINE
WITH LOW RELATIVE HUMIDITY...DEAD AND DORMANT FUELS...AND DEEP
MIXING TO PRODUCE RED FLAG CONDITIONS FOR THE LOWER ELEVATIONS OF
SOUTHWEST AND WEST CENTRAL COLORADO.

THE AFFECTED AREAS IN FIRE ZONE 205 INCLUDE THE PARADOX VALLEY...
AND THE VALLEYS EAST OF THE UNCOMPAHGRE PLATEAU IN DELTA AND
MONTROSE COUNTIES. THE AFFECTED AREAS IN FIRE ZONE 207 INCLUDE WESTERN
DOLORES COUNTY AND THE LOWER ELEVATIONS OF MONTEZUMA...LA
PLATA...AND ARCHULETA COUNTIES. WINDS SHOULD BEGIN TO SUBSIDE AND
HUMIDITY INCREASE SOON AFTER SUNSET.

DRY AND WINDY CONDITIONS MAY REDEVELOP AGAIN SUNDAY AND MONDAY
AFTERNOONS. 

COZ205-207-192215-
/O.NEW.KGJT.FW.A.0001.110320T2000Z-110321T0200Z/
/O.CON.KGJT.FW.W.0001.110319T2000Z-110320T0200Z/
MONTROSE FORECAST AREA-DURANGO FORECAST AREA-
312 AM MDT SAT MAR 19 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 205 AND 207...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 205 AND 207...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 205 AND 207. 

* WIND...SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH AND GUST TO
  25 TO 30 MPH AFTER 2 PM MDT...AND CONTINUE UNTIL 8 PM MDT
  SATURDAY.

* HUMIDITY...WILL LOWER TO LESS THAN 15 PERCENT ABOUT 2 PM MDT 
  AND REMAIN LOW UNTIL JUST AFTER SUNSET...AROUND 8 PM MDT.

* IMPACTS...CONDITIONS MAY CAUSE CONTROL PROBLEMS ON ANY FIRES 
  STARTED...INCLUDING AGRICULTURAL BURNS OR PRESCRIBED BURNS. 
  SUCH FIRES MAY GROW QUICKLY AND OUTPACE ATTEMPTS TO CONTROL 
  THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED.  A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH
POTENTIAL.

USE EXTREME CAUTION IF CONTEMPLATING AN AGRICULTURAL OR
PRESCRIBED BURN SATURDAY. EVEN A SMALL DITCH BURN COULD QUICKLY
BECOME UNCONTROLLABLE.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/GJT
687 
WWUS85 KGJT 192054
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
254 PM MDT SAT MAR 19 2011

...RED FLAG WARNING FOR LOW HUMIDITY...STRONG WINDS AND UNSTABLE
CONDITIONS IN AREAS BELOW 6500 FEET IN PORTIONS OF SOUTHWEST AND
CENTRAL COLORADO SATURDAY FROM 2 PM TO 8 PM MDT...INCLUDING FIRE
ZONES 205 AND 207...

.THIS AFTERNOON...STRONG AND GUSTY SOUTHWEST WINDS WILL COMBINE
WITH LOW RELATIVE HUMIDITY...DEAD AND DORMANT FUELS...AND DEEP
MIXING TO PRODUCE RED FLAG CONDITIONS FOR THE LOWER ELEVATIONS OF
SOUTHWEST AND WEST CENTRAL COLORADO.

THE AFFECTED AREAS IN FIRE ZONE 205 INCLUDE THE PARADOX VALLEY...
AND THE VALLEYS EAST OF THE UNCOMPAHGRE PLATEAU IN DELTA AND
MONTROSE COUNTIES. THE AFFECTED AREAS IN FIRE ZONE 207 INCLUDE
WESTERN DOLORES COUNTY AND THE LOWER ELEVATIONS OF MONTEZUMA...LA
PLATA...AND ARCHULETA COUNTIES. WINDS SHOULD BEGIN TO SUBSIDE AND
HUMIDITY INCREASE SOON AFTER SUNSET.

DRY AND WINDY CONDITIONS MAY REDEVELOP AGAIN SUNDAY AND MONDAY
AFTERNOONS.

COZ205-207-200900-
/O.CON.KGJT.FW.W.0001.000000T0000Z-110320T0200Z/
/O.CON.KGJT.FW.A.0001.110320T2000Z-110321T0200Z/
MONTROSE FORECAST AREA-DURANGO FORECAST AREA-
254 PM MDT SAT MAR 19 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 205 AND
207...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 205 AND 207...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 205 AND 207. 

* WIND...SOUTHWEST WINDS AT 10 TO 20 MPH WITH GUSTS TO 25 TO 30
  MPH WILL CONTINUE UNTIL 8 PM MDT.

* HUMIDITY...WILL REMAIN LESS THAN 15 PERCENT UNTIL JUST AFTER
  SUNSET...AROUND 8 PM MDT.

* IMPACTS...CONDITIONS MAY CAUSE CONTROL PROBLEMS ON ANY FIRES 
  STARTED...INCLUDING AGRICULTURAL BURNS OR PRESCRIBED BURNS. 
  SUCH FIRES MAY GROW QUICKLY AND OUTPACE ATTEMPTS TO CONTROL 
  THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED.  A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH
POTENTIAL.

USE EXTREME CAUTION IF CONTEMPLATING AN AGRICULTURAL OR
PRESCRIBED BURN SATURDAY. EVEN A SMALL DITCH BURN COULD QUICKLY
BECOME UNCONTROLLABLE.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/GJT
909 
WWUS85 KGJT 200201
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
801 PM MDT SAT MAR 19 2011

COZ205-207-201415-
/O.EXP.KGJT.FW.W.0001.000000T0000Z-110320T0200Z/
/O.CON.KGJT.FW.A.0001.110320T2000Z-110321T0200Z/
MONTROSE FORECAST AREA-DURANGO FORECAST AREA-
801 PM MDT SAT MAR 19 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 205 AND 207 IN AREAS BELOW 6500 FEET...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 205 AND 207...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. RED
FLAG CONDITIONS ARE POSSIBLE AGAIN ON SUNDAY AS STRONG SOUTHWEST
WINDS REDEVELOP WITH VERY LOW AFTERNOON RELATIVE HUMIDITY IN AREAS
BELOW ABOUT 6500 FEET.


* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 205 AND 207...
  BELOW 6500 FEET ELEVATION. 

* WIND...SOUTHWEST WINDS AT 10 TO 20 MPH WITH GUSTS TO 25 TO 30
  MPH MAY REDEVELOP AFTER 2 PM MDT.

* HUMIDITY...WILL SHOULD DROP TO BELOW 15 PERCENT IN THE
  AFTERNOON.

* IMPACTS...CONDITIONS MAY CAUSE CONTROL PROBLEMS ON ANY FIRES 
  STARTED...INCLUDING AGRICULTURAL BURNS OR PRESCRIBED BURNS. 
  SUCH FIRES MAY GROW QUICKLY AND OUTPACE ATTEMPTS TO CONTROL 
  THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

USE EXTREME CAUTION IF CONTEMPLATING AN AGRICULTURAL OR
PRESCRIBED BURN SUNDAY. EVEN A SMALL DITCH BURN COULD QUICKLY
BECOME UNCONTROLLABLE.

&&

$$

CUOCO

HTTP://WEATHER.GOV/GJT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Mar 18, 2:59 PM MDT, 6 hours 48 minutes earlier.

Area forecast discussion, Mar 18, 2:59 PM MDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
259 PM MDT FRI MAR 18 2011

.SHORT TERM DISCUSSION...TONIGHT THROUGH SUNDAY...

DRIER SOUTHWEST FLOW HAS SETTLED OVER THE REGION IN THE WAKE OF
LAST NIGHT'S STORM SYSTEM. AS MENTIONED IN THE PREVIOUS DISCUSSION...
RESIDUAL MOISTURE OVER THE SOUTHERN AND CENTRAL MOUNTAINS SHOULD BE
SUFFICIENT FOR SHOWER ACTIVITY LATER THIS AFTERNOON INTO THE EARLY
EVENING. HOWEVER...MODELS HAVE BACKED OFF ON COVERAGE OF MOIST
CONVECTION SO LOWERED POP VALUES ACCORDINGLY. WEAK OVERRUNNING
COMBINED WITH DIVERGENCE ASSOCIATED WITH RIGHT ENTRANCE REGION OF
THE JET MAY KEEP POCKETS OF LIGHT SNOW GOING OVER THE SOUTHERN AND
CENTRAL MOUNTAINS LATE TONIGHT.

DRIER CONDITIONS EXPECTED SATURDAY WITH JUST A SLIGHT CHANCE OF
SHOWERS OVER THE MOUNTAINS DURING THE AFTERNOON. MORE SIGNIFICANTLY
HOWEVER...SOUTHWEST WINDS WILL PICK UP DURING THE AFTERNOON AHEAD
OF COOL FRONT. MODELS MOVE THIS FEATURE ACROSS CENTRAL UTAH DURING
THE DAY. 7H WINDS A BIT LIGHT FOR ADVISORY LEVEL SURFACE WINDS
OVER SOUTHEAST AND EAST-CENTRAL UTAH...BUT WILL URGE THE MIDNIGHT
CREW TO TAKE A FRESH LOOK TONIGHT.

THE FRONT DRIFTS EASTWARD ACROSS THE REGION SATURDAY NIGHT WITHOUT A
LOT OF FANFARE AS SOUTHWEST FLOW REMAINS RELATIVELY DRY. DIGGING
EASTERN PACIFIC LOW SHIFTS SLIGHTLY INLAND SUNDAY FOR A RENEWED
CHANCE OF SHOWERS DURING THE AFTERNOON...MAINLY NORTH OF THE I-70
CORRIDOR.

TEMPERATURES WARM SATURDAY WITH ONSET OF STRONG SOUTHWESTERLIES AND
GENERALLY WENT AT OR A DEGREE OR TWO ABOVE GUIDANCE. SLIGHTLY
COOLER HIGHS EXPECTED SUNDAY BEHIND THE COOL FRONT...THOUGH NOT
APPRECIABLY SO. OVERNIGHT LOWS SHOULD BE NEAR NORMAL TONIGHT AND
SATURDAY NIGHT.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...

MODELS CONTINUE TO SHOW A SERIES OF SHORTWAVES EJECTING FROM A LONG
WAVE TROUGH OVER THE WEST COAST THROUGH NEXT WEEK. THE PERIOD BEGINS
AS ONE RELATIVELY STRONG SYSTEM APPROACHES FROM THE WEST. THIS SYSTEM
WILL MOVE INTO THE GREAT BASIN ON MONDAY...WITH THE CHANCE OF
PRECIPITATION DEVELOPING OVER THE WESTERN EDGE DURING THE AFTERNOON.
IN ADDITION...A COLD FRONT WILL REACH THE WESTERN EDGE LATE IN THE
DAY FOR ADDED LIFT AND INSTABILITY. THE STRONG FLOW ALOFT WILL ALSO
MIX TO THE SURFACE BY AROUND MIDDAY...FOR STRONG SOUTHWEST WINDS OVER
MUCH OF THE AREA. PRECIPITATION WILL SPREAD ACROSS THE FORECAST AREA
BY MONDAY EVENING AS THE FRONT PASSES AND THE TROUGH APPROACHES. THE
GFS INDICATES THAT THE MAIN ENERGY WILL STAY TO OUR NORTHWEST AS THE
LOW EJECTS OUT OF THE GREAT BASIN AND INTO WESTERN MONTANA. THE ECMWF
SOLUTION IS A LITTLE MORE SOUTHERLY...AND MORE FAVORABLE FOR US. BUT
FOR NOW THE MOISTURE STILL SEEMS TO BE SOMEWHAT LACKING. SO HAVE KEPT
POPS IN THE CHANCE/SLIGHT CHANCE CATEGORIES FOR THIS FORECAST
PACKAGE. PRECIPITATION WILL CONTINUE THROUGH TUESDAY AS THE TROUGH
AXIS PASSES AND THE COLD AIR ALOFT MOVES OVERHEAD FOR CONTINUED
INSTABILITY. AGAIN THE ECMWF BRINGS THE COLDER AIR FARTHER SOUTH WITH
A LARGE AREA OF -28C AT 500 MB OVER MOST OF THE FORECAST AREA. THE
NORTH WILL GENERALLY BE FAVORED. POPS MAY NEED TO BE INCREASED IF
THIS SYSTEM DOES TAKE A BETTER AIM ON THE FORECAST AREA.

RIDGING FOLLOWS FOR WEDNESDAY WITH ANOTHER WEAKER IMPULSE ON
THURSDAY. BEYOND THIS WEAKER WAVE...TIMING HAS BEEN MUCH HARDER TO
PIN DOWN WITH SOLUTIONS FLUCTUATING FROM RUN-TO-RUN AND BETWEEN
MODELS.

TEMPERATURES WILL BE WARM AHEAD OF EACH WAVE...AND COOL BEHIND
THEM...BUT GENERALLY REMAIN ABOVE NORMAL.

&&

.AVIATION...

EXPECT PRIMARILY VFR CONDITIONS OVER THE REGION TONIGHT AND SATURDAY
AS A DRIER SOUTHWEST FLOW SETTLES OVER THE AREA. HOWEVER...A FEW
LIGHT SNOW SHOWERS ARE POSSIBLE OVER THE SOUTHERN AND CENTRAL
MOUNTAINS TONIGHT...AND AGAIN SATURDAY AFTERNOON.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...NONE.
UT...NONE.

&&

SHORT TERM...NL
LONG TERM....EH
AVIATION.....NL
Hazardous weather outlook, Mar 18, 5:46 AM MDT, 16 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
546 AM MDT FRI MAR 18 2011

COZ001>014-017>023-UTZ022>025-027>029-191200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
546 AM MDT FRI MAR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT
LIGHT ACCUMULATING SNOW WILL CONTINUE NEAR THE CONTINENTAL DIVIDE
THIS EARLY MORNING...THEN END BEFORE NOON. AREAS OF MORNING FOG IN
WESTERN COLORADO MAY MAKE FOR HAZARDOUS TRAVEL. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS WILL FORM THIS AFTERNOON...
MAINLY ACROSS THE SOUTH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO INCLEMENT WEATHER EXPECTED THROUGH THE WEEKEND.  WINDS WILL PICK
UP ON MONDAY AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE AREA.
EXPECT PRECIPITATION MONDAY NIGHT TO PERSIST THROUGH TUESDAY
NIGHT WITH THE NEXT CHANCE FOR PRECIPITATION AT THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. BUT SPOTTERS ARE
ENCOURAGED TO REPORT SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER
SERVICE IN GRAND JUNCTION.

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 3:12 AM MDTFire Weather WatchGJTDolores, Eagle, Garfield, La Plata, Mesa, Montezuma and 2 more24 hr

Nearby

Red Flag Warnings in Colorado, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.